Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Scand J Gastroenterol. 2006 Jun;41(6):759-60.

Hyperalbuminemia and elevated transaminases associated with high-protein diet.

Author information

  • 1Gastroenterology and Nutrition, Rush University Medical College, Chicago, Illinois 60612, USA. Ece_Mutlu@rush.edu

Abstract

While high protein diets are increasing in popularity, there is a lack of data on their potential adverse effects. We describe two patients on high protein supplements and exercising for physical fitness. Both developed intermittent abdominal pain, transient elevations in transaminases and hyperalbuminemia without there being any identifiable cause. The symptoms and abnormalities on the laboratory tests resolved after the high protein intake was discontinued. While the pathogenesis and importance of these abnormalities need further study, the findings raise concerns regarding the safety of high protein diets combined with high intensity exercise.

PMID:
16716979
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare
    Loading ...
    Write to the Help Desk